Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 5, 2016, 7:09 PM CDT for Wagoner County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 7:09 PM CDT (00:09 UTC)
- Expired
- Aug 5, 2016, 7:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS84 KTSA 060009 SPSTSA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 709 PM CDT FRI AUG 5 2016 OKZ067-060030- WAGONER OK- 709 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER COUNTY UNTIL 730 PM CDT... AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF COWETA...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... BROKEN ARROW... COWETA... ONETA... LAT...LON 3589 9563 3596 9576 3611 9575 3605 9547 TIME...MOT...LOC 0009Z 252DEG 7KT 3600 9564 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:34 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 5, 6:34 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
634 PM CDT FRI AUG 5 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mainly VFR conditions will prevail through the forecast period. A
few showers and thunderstorms will likely develop again late
tonight and Saturday morning across parts of northeast Oklahoma
and northwest Arkansas, and if a storm directly affects a
terminal, visibilities may be briefly reduced.
&&
.PREV DISCUSSION... /Issued 314 PM CDT FRI AUG 5 2016/
DISCUSSION...
Lingering mid/high clouds, across portions of northeast Oklahoma,
have provided some relief from the heat north of Interstate 44
this afternoon. Further south, heat indices in the 105 to 107
degree range are common where a heat advisory is in effect. A relatively
moist and unstable airmass remains in place across northeast Oklahoma
and northwest Arkansas. Scattered showers and thunderstorms will
be possible this afternoon/evening with precipitation chances
continuing through the overnight hours as a weak frontal boundary
moves into the area.
Scattered showers/thunderstorms will remain possible on Saturday
as frontal boundary stalls near the Interstate 40 corridor. Along
and south of front heat indices from 105 to 108 degrees are
anticipated and will therefore go ahead and issue a heat advisory
for aforementioned area. The advisory may need to be expanded a
little further north depending on exact frontal position and
overall coverage of precip/clouds into Saturday morning.
Hot/humid conditions will generally persist into next week as
upper high remains over the southern plains. Low precipitation
chances will also continue, mainly during the afternoon and
evening hours in association with peak heating.
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-060>068-
070>076.
Heat Advisory from noon to 9 PM CDT Saturday for OKZ049-053-065-
071>076.
AR...Heat Advisory until 9 PM CDT this evening for ARZ019-020-029.
Heat Advisory from noon to 9 PM CDT Saturday for ARZ019-020-029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...05Hazardous weather outlook, Aug 5, 5:01 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT FRI AUG 5 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CDT FRI AUG 5 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DANGEROUS LIGHTNING...BRIEF HEAVY DOWNPOURS AND STRONG WIND GUSTS TO AROUND 50 MILES PER HOUR. UPPER LEVEL WINDS ARE NOT STRONG...SO ANY INDIVIDUAL STORM SHOULD BE SHORT LIVED. THESE STORMS ARE MAINLY FORMING IN AN UNSTABLE ATMOSPHERE WITH A WEAK COLD FRONT NEARBY. MOST LOCATIONS WILL NOT SEE ANY STORMS THIS EVENING AND DANGEROUS HEAT REMAINS THE GREATER CONCERN. HEAT INDEX VALUES THROUGH EARLY EVENING WILL RANGE FROM 100 TO 108 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR TONIGHT UNTIL 9PM FOR MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. THE HEAT ADVISORY IS IN EFFECT TOMORROW FOR COUNTIES ALONG AND SOUTH OF INTERSTATE 40. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH THURSDAY THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE WEAK FRONT WILL REMAIN IN THE AREA AND BE A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH MONDAY. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WIND DURING THE AFTERNOON AND EVENING HOURS. ISOLATED STORMS ARE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK OVER THE TERRAIN AREAS OF NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 5, 7:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 709 PM CDT FRI AUG 5 2016 OKZ067-060030- WAGONER OK- 709 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAGONER COUNTY UNTIL 730 PM CDT... AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF COWETA...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... BROKEN ARROW... COWETA... ONETA... LAT...LON 3589 9563 3596 9576 3611 9575 3605 9547 TIME...MOT...LOC 0009Z 252DEG 7KT 3600 9564
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:30 PM CDT | Special Weather Statement | TSA | Wagoner | 30 min |
| Aug 6, 2:43 AM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Aug 6, 3:37 AM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 6, 9:05 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Pawnee, Tulsa | 3 hr |
| Aug 6, 3:30 PM CDT | Heat Advisory | TSA | Choctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 6 more | 28 hr |
| Aug 6, 5:00 PM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Aug 6, 5:27 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Aug 6, 5:38 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 37 min |
| Aug 5, 7:35 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Aug 5, 7:59 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Aug 5, 9:45 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.